Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Shreveport, LA

August 5, 2016Caddo Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Aug 5, 2016, 7:09 PM CDT for Caddo Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 7:09 PM CDT (00:09 UTC)
Expired
Aug 5, 2016, 8:00 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 10 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.2 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WWUS84 KSHV 060009
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT FRI AUG 5 2016
 
LAZ001-060100-
CADDO LA-
709 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CADDO PARISH UNTIL 800 PM
CDT...

AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SHREVEPORT. THIS STORM WAS NEARLY STATIONARY...SLOWLY DRIFTING
TO THE NORTH NORTHEAST.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...WITH A
GUST OF 45 MPH RECORDED AT THE OFFICE.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT.

LAT...LON 3241 9378 3244 9385 3259 9382 3257 9375
      3256 9376 3255 9376 3255 9373 3253 9373
      3254 9374 3254 9377 3250 9372
TIME...MOT...LOC 0007Z 191DEG 3KT 3245 9381 

$$

PALMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:31 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 5, 4:31 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
431 PM CDT FRI AUG 5 2016

.DISCUSSION...
Saturday will appear to be quite similar to today. The only exception
is that isolated afternoon convection will be more widespread as the
upper level ridge that has kept most of the region dry, will
continue retrograde westward. This will allow for afternoon
convection to develop around it. Although more convection is
possible tomorrow, heat indices have been reaching
Warning/Advisory criteria by 1 pm the past few days before
afternoon convection develops. Therefore, the current Heat
Advisory and Excessive Heat Warning for today will be maintained
until 7 PM Saturday. Temperatures should once again warm into the
upper 90s to low 100s and high humidity values will combine with
the temperatures will result in heat index values above 105
areawide and likely above 110 across the eastern half of the CWA.

During the weekend and going through the middle of next week,
expect rain chances to continue, as the upper ridge will weaken
slightly and very slowly move into the Southeast CONUS. Northerly
flow will develop across the region which could bring weak complexes
of convection into Southern Arkansas and Northern Louisiana during
the early morning hours followed by possible redevelopment along
remnant outflow boundaries during the afternoon. In addition, a
series of weak disturbances rotating underneath the ridge could
also provide some higher rain chances. One feature that will
require monitoring is the possible development of a cut off low
over the northern Gulf just south of the Florida panhandle. Medium range
models has it drifting slowly to the west through the end of next
week. The models have been somewhat inconsistent with this
feature, so too many different solutions at this time to know how
it will affect our weather.

There appears to be no significant relief from the heat for the
next seven days. A couple of slightly cooler days might occur due
to increased cloud cover, but humidity levels are expected to
remain high especially over Louisiana and Southern Arkansas. This
should keep heat index values near or above 105 degrees for much
of the next week. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  99  78  99 /  10  20  20  30
MLU  77  97  76  96 /  10  20  20  40
DEQ  75  99  76  99 /  10  20  20  30
TXK  79 100  78  99 /  10  20  20  30
ELD  77  98  77  97 /  10  20  20  40
TYR  79 101  79 100 /  10  20  20  20
GGG  78 100  78 100 /  10  20  20  20
LFK  76  99  77  99 /  10  20  10  20

&&

.SHV Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 7 PM CDT Saturday for ARZ060-061-
     070>073.

     Heat Advisory until 7 PM CDT Saturday for ARZ050-051-059.

LA...Excessive Heat Warning until 7 PM CDT Saturday for LAZ001>006-
     010>014-017>022.

OK...Heat Advisory until 7 PM CDT Saturday for OKZ077.

TX...Excessive Heat Warning until 7 PM CDT Saturday for TXZ153-167.

     Heat Advisory until 7 PM CDT Saturday for TXZ096-097-108>112-
     124>126-136>138-149>152-165-166.

&&

20
Hazardous weather outlook, Aug 5, 11:18 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT FRI AUG 5 2016

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152-
165-166-061200-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-
1118 AM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES NEAR OR ABOVE 100 DEGREES COMBINED WITH HIGH HUMIDITY
WILL RESULT IN HEAT INDEX VALUES OF 105 TO 109 DEGREES THIS
AFTERNOON. A HEAT ADVISORY WILL BE IN EFFECT. PRECAUTIONS SHOULD
BE TAKEN WHEN WORKING OUTDOORS AND FOR RESIDENTS IN
UN-AIR CONDITIONED BUILDINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MOST
AFTERNOONS THROUGH THURSDAY. IN ADDITION...AFTERNOON HEAT INDEX
VALUES WILL RANGE FROM 105 TO 109 DEGREES DEGREES DURING THE
AFTERNOON HOURS THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ153-167-061200-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY-
1118 AM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES NEAR OR ABOVE 100 DEGREES COMBINED WITH HIGH HUMIDITY
WILL RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES THIS
AFTERNOON. AN EXCESSIVE HEAT WARNING IS IN EFFECT. PRECAUTIONS
SHOULD BE TAKEN WHEN WORKING OUTDOORS AND FOR RESIDENTS IN UN-
AIR CONDITIONED BUILDINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
WEEKEND AND INTO NEXT WEEK. IN ADDITION...HEAT INDEX VALUES WILL
CONTINUE TO APPROACH 110 DEGREES DURING THE AFTERNOON HOURS
THROUGH THE WEEKEND. PRECAUTIONS SHOULD BE TAKEN WHEN WORKING
OUTDOORS AND FOR RESIDENTS IN UN-AIR CONDITIONED BUILDINGS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 5, 5:34 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT FRI AUG 5 2016

LAZ021-052315-
CALDWELL LA-
534 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALDWELL PARISH UNTIL 615
PM CDT...

AT 533 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAYSON...OR 7 MILES SOUTHEAST OF COLUMBIA. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...CLARKS AND GRAYSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3208 9190 3209 9191 3207 9193 3206 9191
      3201 9189 3193 9190 3193 9205 3203 9220
      3216 9208 3220 9201 3219 9201 3220 9197
      3219 9198 3217 9198 3217 9194 3216 9190
      3214 9190 3212 9187 3209 9187
TIME...MOT...LOC 2233Z 218DEG 4KT 3202 9200

PALMER
Special weather statement, Aug 5, 7:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT FRI AUG 5 2016

LAZ001-060100-
CADDO LA-
709 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CADDO PARISH UNTIL 800 PM
CDT...

AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SHREVEPORT. THIS STORM WAS NEARLY STATIONARY...SLOWLY DRIFTING
TO THE NORTH NORTHEAST.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...WITH A
GUST OF 45 MPH RECORDED AT THE OFFICE.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT.

LAT...LON 3241 9378 3244 9385 3259 9382 3257 9375
      3256 9376 3255 9376 3255 9373 3253 9373
      3254 9374 3254 9377 3250 9372
TIME...MOT...LOC 0007Z 191DEG 3KT 3245 9381

PALMER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:07 PM CDTSevere Thunderstorm WarningSHVBowie, Cass53 min
Aug 6, 4:40 PM CDTAreal Flood AdvisorySHVBowie3 hr
Aug 6, 1:43 PM CDTSpecial Weather StatementSHVDe Soto47 min
Aug 6, 2:11 PM CDTSpecial Weather StatementSHVNatchitoches49 min
Aug 6, 3:08 PM CDTSpecial Weather StatementSHVSabine52 min
Aug 6, 3:26 PM CDTSpecial Weather StatementSHVBossier49 min
Aug 6, 3:55 PM CDTSpecial Weather StatementSHVBienville50 min
Aug 6, 3:57 PM CDTSpecial Weather StatementSHVGrant48 min
Aug 6, 4:16 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn59 min
Aug 6, 5:19 PM CDTSpecial Weather StatementSHVWebster41 min
Aug 6, 5:42 PM CDTAreal Flood AdvisorySHVBienville, Bossier, Claiborne, Webster3 hr
Aug 6, 2:25 PM CDTSpecial Weather StatementSHVSevier50 min
Aug 6, 2:54 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier51 min
Aug 6, 3:28 PM CDTSpecial Weather StatementSHVHoward47 min
Aug 6, 3:46 PM CDTSpecial Weather StatementSHVMiller44 min
Aug 6, 4:36 PM CDTSpecial Weather StatementSHVMiller39 min
Aug 6, 3:01 PM CDTSpecial Weather StatementSHVMcCurtain44 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.